Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 251, NWS Columbia, SC

August 14, 20114 counties in South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Aug 14, 2011, 4:10 PM EDT for 4 counties in South Carolina. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2011, 4:10 PM EDT (20:10 UTC)
Expired
Aug 14, 2011, 5:00 PM EDT
In force
50 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon

Counties Aiken County, SC, Edgefield County, SC, McCormick County, SC, Saluda County, SC

The radar

The Columbia radar (KCAE), 90 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 4:40 PM EDTTSTM WND DMG1 Se Edgefield, SCTREES AND POWERLINES DOWN ON AUGUSTA HIGHWAY. TIME ESTIMATED BY RADAR.
Aug 14, 4:45 PM EDTTSTM WND DMG6 Wsw Edgefield, SCTREES DOWN ON OLD FIVE NOTCH RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 14, 2:40 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6472 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WUUS52 KCAE 142010
SVRCAE
SCC003-037-065-081-142100-
/O.NEW.KCAE.SV.W.0251.110814T2010Z-110814T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
410 PM EDT SUN AUG 14 2011

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA
  CENTRAL MCCORMICK COUNTY IN CENTRAL SOUTH CAROLINA
  SOUTHERN SALUDA COUNTY IN CENTRAL SOUTH CAROLINA
  NORTHERN AIKEN COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 500 PM EDT

* AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MCCORMICK...OR 15 MILES
  SOUTH OF ABBEVILLE...AND MOVING EAST AT 30 MPH.

* SOME COMMUNITIES IN THE WARNING AREA INCLUDE SALUDA...RIDGE
  SPRING...MCCORMICK...JOHNSTON AND EDGEFIELD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA.

&&

LAT...LON 3400 8231 3398 8229 3402 8225 3398 8219
      3399 8215 3399 8205 3396 8204 3396 8202
      3408 8192 3403 8157 3368 8170 3388 8244
TIME...MOT...LOC 2010Z 287DEG 33KT 3397 8226

$$

HC
1 follow-up statement
437 
WWUS52 KCAE 142049
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
449 PM EDT SUN AUG 14 2011

SCC065-142058-
/O.CAN.KCAE.SV.W.0251.000000T0000Z-110814T2100Z/
MCCORMICK SC-
449 PM EDT SUN AUG 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR MCCORMICK COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

LAT...LON 3394 8211 3396 8202 3408 8192 3403 8157
      3381 8165 3371 8179 3380 8214 3382 8214
      3383 8211 3388 8215
TIME...MOT...LOC 2048Z 287DEG 33KT 3387 8186

$$

SCC037-081-142100-
/O.CON.KCAE.SV.W.0251.000000T0000Z-110814T2100Z/
EDGEFIELD SC-SALUDA SC-
449 PM EDT SUN AUG 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SALUDA AND EDGEFIELD COUNTIES...

AT 442 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED.  THIS STORM WAS 
LOCATED 7 MILES NORTH OF EDGEFIELD MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SALUDA...TRENTON...JOHNSTON...WARD AND RIDGE SPRING

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

LAT...LON 3394 8211 3396 8202 3408 8192 3403 8157
      3381 8165 3371 8179 3380 8214 3382 8214
      3383 8211 3388 8215
TIME...MOT...LOC 2048Z 287DEG 33KT 3387 8186

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:21 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 14, 2:21 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
221 PM EDT SUN AUG 14 2011

.SYNOPSIS...

AN UPPER LEVEL TROUGH WILL REMAIN OVER THE EASTERN HALF OF THE
COUNTRY THIS WEEK. AN COLD FRONT WILL CROSS THE AREA TONIGHT INTO
EARLY MONDAY. HIGH PRESSURE WILL BUILD OVER THE AREA MONDAY
THROUGH WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...

UPPER TROUGH OVER THE EASTERN PART OF THE COUNTRY. SHORT WAVE OVER
TN IS FORECAST TO CROSS THE AREA LATE THIS AFTERNOON INTO
TONIGHT. LOW CLOUDS ARE THINNING AND THE ATMOSPHERE IS BECOMING
MORE UNSTABLE. MODELS INDICATE MODERATE TO STRONG INSTABILITY.
PRECIPITABLE WATER AROUND 2 INCHES AND MID LEVEL WINDS 30-35
KNOTS WITH MID LEVEL COOLING. EXPECT NUMEROUS STORMS TO DEVELOP
AND CROSS THE AREA THIS AFTERNOON AND EVENING. SEVERE STORMS POSSIBLE
INTO THE EVENING. DAMAGING WIND AND HAIL ALONG WITH HEAVY RAIN
WILL BE THE MAIN THREATS. AFTERNOON HIGHS IN THE UPPER 80S TO LOWER
90. LOWS TONIGHT IN THE UPPER 60S TO LOWER 70S.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...

AN UPPER LEVEL TROUGH WILL PASS OVER THE FORECAST AREA ON
MONDAY...ALTHOUGH PLENTY OF MID LEVEL DRY AIR WILL ALREADY HAVE
MOVED INTO THE AREA. PRECIPITABLE WATER VALUES WILL BE DOWN AROUND
AN INCH...INSTABILITY WILL BE WEAK AND SIGNIFICANT LIFT
ASSOCIATED WITH THE SHORTWAVE LIKELY WILL BE EAST OF THE FORECAST
AREA. THEREFORE WILL GO WITH A DRY FORECAST ON MONDAY. DRIER AIR
WILL CONTINUE TO WORK INTO THE AREA MONDAY NIGHT INTO TUESDAY WITH
NORTHWESTERLY UPPER FLOW CONTINUING OVER THE CAROLINAS BENEATH THE
EAST COAST UPPER TROUGH.

DRY WEATHER IS FORECAST THROUGH WEDNESDAY AND THERE WILL BE SOME
TEMPORARY RELIEF FROM THIS HOT SUMMER AS HUMIDITY VALUES WILL BE
MUCH LOWER AND HEAT INDICES LIKELY WILL NOT BE MUCH HIGHER THAN
THE TEMPERATURES. TEMPERATURES DURING THIS PERIOD WILL BE NEAR
NORMAL AND LOW TEMPERATURES WILL FALL INTO THE 60S.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...

THE EXTENDED PERIOD FEATURES A TRANSITION FROM SHORTWAVE RIDGING
MID WEEK TO AN EAST COAST TROUGH THROUGH THE WEEKEND AS SHORTWAVE
ENERGY TRACKS ACROSS THE OHIO VALLEY THURSDAY...BREAKING DOWN THE
UPPER RIDGE. A WEAK FRONT WILL APPROACH THE FORECAST AREA BY
FRIDAY BUT LIKELY WILL STALL AND/OR DISSOLVE. THE FRONT REMAINS
WELL TO THE WEST ON THURSDAY AND INSTABILITY IS NOT GREAT...SO
WILL KEEP ISOLATED CHANCES OF SHOWERS ON THURSDAY. THE BEST
CHANCES FOR RAIN LOOK TO BE ON FRIDAY AND SATURDAY WHERE
ATMOSPHERIC MOISTURE IS BEST WITH PRECIPITABLE WATER VALUES
BETWEEN 1.75 AND 2 INCHES POOL ALONG THE FRONTAL BOUNDARY. WILL
CONTINUE CHANCE POPS ACROSS THE AREA DURING THIS TIME.

TEMPERATURES DURING THE PERIOD WILL BE NEAR TO SLIGHTLY ABOVE NORMAL
ON THURSDAY...WITH SLIGHTLY COOLER TEMPERATURES EXPECTED FOR FRIDAY
INTO SATURDAY WITH MORE CLOUDS AND RAIN CHANCES...FOLLOWED BY DRIER
AIR WORKING IN ON SUNDAY WHICH WILL ALLOW FOR MORE SUNSHINE AND
TEMPERATURES BACK INTO THE LOWER TO MID 90S.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...

MVFR CIGS LIFTING AND SCATTERING OUT EARLY THIS AFTERNOON. EXPECT
VFR CONDITIONS FOR MOST OF THE AFTERNOON. HIGH CONFIDENCE THAT
CONVECTION WILL DEVELOP BY 20Z AND LINGER INTO THE EVENING....
DUE FOR NOW WILL KEEP VCTS AND CB REMARKS. WILL UPDATE WHEN TIMING
CAN BE BETTER ESTIMATED AT EACH TAF SITE.
LATE TONIGHT INTO MONDAY MORNING ARE EXPECTED TO BE GENERALLY VFR
BUT PATCHY MVFR VSBYS ARE POSSIBLE IN FOG NEAR SUNRISE MONDAY.

EXTENDED AVIATION OUTLOOK...MVFR CONDITIONS POSSIBLE IN EARLY
MORNING FOG THROUGH THURSDAY. CHANCE OF CONVECTION THURSDAY AS
ANOTHER SYSTEM APPROACHES FROM THE WEST.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&

SYNOPSIS...LM
NEAR TERM...LM
SHORT TERM...HC
LONG TERM...HC
AVIATION...LM
Hazardous weather outlook, Aug 14, 2:45 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE COLUMBIA SC
245 PM EDT SUN AUG 14 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-151845-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
245 PM EDT SUN AUG 14 2011

...SEVERE THUNDERSTORM WATCH 780 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 14, 2:45 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
245 PM EDT SUN AUG 14 2011

SCZ027-030-141945-
AIKEN-LEXINGTON-
245 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LEXINGTON AND AIKEN
COUNTIES THROUGH 345 PM EDT...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES SOUTH OF LEESVILLE...MOVING EAST AT 20
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BATESBURG AND LEESVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA TO DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

&&

LAT...LON 3378 8160 3387 8158 3393 8155 3394 8154
      3391 8112 3366 8117
TIME...MOT...LOC 1845Z 286DEG 15KT 3383 8147

SMITH
Special weather statement, Aug 14, 3:13 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
313 PM EDT SUN AUG 14 2011

GAZ065-077-SCZ030-035-142015-
AIKEN-BARNWELL-BURKE-RICHMOND-
313 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...BURKE...
AIKEN AND BARNWELL COUNTIES THROUGH 415 PM EDT...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...7 MILES WEST OF JACKSON SOUTH CAROLINA NEAR
THE CSRA...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JACKSON...NEW ELLENTON AND SAVANNAH RIVER SITE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

&&

LAT...LON 3320 8195 3338 8196 3347 8143 3313 8144
      3315 8155 3309 8161
TIME...MOT...LOC 1913Z 268DEG 53KT 3329 8182

SMITH
Special weather statement, Aug 14, 3:28 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
328 PM EDT SUN AUG 14 2011

SCZ030-142030-
AIKEN-
328 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF AIKEN COUNTY THROUGH
430 PM EDT...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES NORTH OF AIKEN...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AIKEN AND RURAL AREAS ACROSS NORTHERN AIKEN COUNTY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
SMALL HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

&&

LAT...LON 3368 8182 3373 8176 3376 8143 3373 8142
      3372 8139 3356 8139 3353 8183 3368 8183
TIME...MOT...LOC 1927Z 256DEG 20KT 3363 8170

SMITH
Special weather statement, Aug 14, 3:52 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
352 PM EDT SUN AUG 14 2011

SCZ036-041-142030-
BAMBERG-ORANGEBURG-
352 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BAMBERG AND
ORANGEBURG COUNTIES THROUGH 430 PM EDT...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BRANCHVILLE TO 26
MILES SOUTHWEST OF EHRHARDT...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BOWMAN...BRANCHVILLE AND HOLLY HILL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
SMALL HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

&&

LAT...LON 3313 8121 3348 8079 3332 8025 3330 8025
      3326 8031 3327 8035 3325 8036 3325 8043
      3328 8049 3333 8051 3313 8088 3309 8088
      3306 8090 3310 8094 3302 8108
TIME...MOT...LOC 1952Z 311DEG 17KT 3326 8077 3286 8136

SMITH
Special weather statement, Aug 14, 4:02 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
402 PM EDT SUN AUG 14 2011

SCZ027-028-031-037-142100-
CALHOUN-LEXINGTON-RICHLAND-SUMTER-
402 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHERN LEXINGTON...
RICHLAND...CALHOUN AND SUMTER COUNTIES THROUGH 500 PM EDT...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
EASTOVER TO 17 MILES WEST OF ST. MATTHEWS...MOVING SOUTHEAST AT 20
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
OAKLAND...EASTOVER...MILLWOOD...SOUTH SUMTER...ST. MATTHEWS AND
SUMTER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
SMALL HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

&&

LAT...LON 3389 8027 3355 8073 3361 8081 3361 8085
      3377 8115 3408 8073 3407 8072 3409 8065
TIME...MOT...LOC 2002Z 302DEG 16KT 3401 8067 3373 8106

SMITH
Special weather statement, Aug 14, 4:05 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
405 PM EDT SUN AUG 14 2011

SCZ018-142045-
MCCORMICK-
405 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCCORMICK COUNTY
THROUGH 445 PM EDT...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...9 MILES NORTH OF MCCORMICK...MOVING EAST AT 25
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MCCORMICK...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
SMALL HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

&&

LAT...LON 3408 8248 3406 8245 3407 8233 3398 8230
      3402 8224 3398 8219 3399 8215 3398 8206
      3395 8208 3392 8216 3390 8215 3388 8216
      3384 8213 3379 8215 3396 8249
TIME...MOT...LOC 2005Z 279DEG 22KT 3403 8234

SMITH

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:01 PM EDTSpecial Weather StatementCAEFairfield, Lancaster59 min
Aug 13, 9:03 PM EDTSpecial Weather StatementCAEKershaw, Richland57 min
Aug 13, 10:02 PM EDTSpecial Weather StatementCAEChesterfield, Kershaw, Lee, Richland58 min
Aug 14, 2:45 PM EDTSpecial Weather StatementCAELexington60 min
Aug 14, 3:13 PM EDTSpecial Weather StatementCAEBarnwell62 min
Aug 14, 3:28 PM EDTSpecial Weather StatementCAEAiken62 min
Aug 14, 3:47 PM EDTSevere Thunderstorm WarningCAEAiken, Barnwell43 min
Aug 14, 3:52 PM EDTSpecial Weather StatementCAEBamberg, Orangeburg38 min
Aug 14, 3:53 PM EDTSevere Thunderstorm WarningCAEBamberg, Orangeburg52 min
Aug 14, 4:02 PM EDTSpecial Weather StatementCAECalhoun, Sumter58 min
Aug 14, 4:05 PM EDTSpecial Weather StatementCAEMcCormick40 min
Aug 14, 4:32 PM EDTSevere Thunderstorm WarningCAEBamberg, Calhoun, Clarendon, Lee, Orangeburg, Richland and 1 more58 min
Aug 14, 4:52 PM EDTSevere Thunderstorm WarningCAEFairfield, Newberry53 min
Aug 14, 5:05 PM EDTSpecial Weather StatementCAEAiken, Edgefield40 min
Aug 14, 5:48 PM EDTSevere Thunderstorm WarningCAEFairfield, Kershaw, Richland42 min
Aug 14, 6:25 PM EDTSevere Thunderstorm WarningCAEFairfield, Kershaw, Lee, Richland, Sumter65 min
Aug 14, 6:30 PM EDTSpecial Weather StatementCAEBamberg, Barnwell45 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.